Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Northern Indiana

June 22, 2021

NWS Northern Indiana issued this small craft advisory at Jun 22, 2021, 10:04 PM EDT. It took effect at Jun 23, 2021, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 10:04 PM EDT (02:04 UTC)
In effect from
Jun 23, 2021, 8:00 AM EDT
Expired
Jun 24, 2021, 8:00 PM EDT
In force
36 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

559 
WHUS73 KIWX 230204
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1004 PM EDT Tue Jun 22 2021

LMZ043-046-231015-
/O.NEW.KIWX.SC.Y.0040.210623T1200Z-210624T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1004 PM EDT Tue Jun 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
112 
WHUS73 KIWX 230821
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
421 AM EDT Wed Jun 23 2021

LMZ043-046-231630-
/O.EXT.KIWX.SC.Y.0040.210623T1200Z-210624T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 AM EDT THURSDAY...

* WHAT...South winds 15 to 20 knots with gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM this morning to 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
463 
WHUS73 KIWX 231506
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1106 AM EDT Wed Jun 23 2021

LMZ043-046-232315-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1106 AM EDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WHAT...South winds 15 to 20 knots with gusts to 25 knots. Waves
  2 to 4 feet are expected, especially along the Berrien county
  shoreline.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM this morning to 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
757 
WHUS73 KIWX 231943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
343 PM EDT Wed Jun 23 2021

LMZ043-046-240345-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
343 PM EDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots. Waves
  2 to 3 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
710 
WHUS73 KIWX 240238
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1038 PM EDT Wed Jun 23 2021

LMZ043-046-241045-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1038 PM EDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots. Waves
  1 to 3 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
786 
WHUS73 KIWX 240757
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
357 AM EDT Thu Jun 24 2021

LMZ043-046-241500-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
357 AM EDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
193 
WHUS73 KIWX 241438
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1038 AM EDT Thu Jun 24 2021

LMZ043-046-242245-
/O.EXT.KIWX.SC.Y.0040.000000T0000Z-210625T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1038 AM EDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
255 
WHUS73 KIWX 241929
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
329 PM EDT Thu Jun 24 2021

LMZ043-046-250000-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-210625T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
329 PM EDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 10 to 20 knots with gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 9:12 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 22, 9:12 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
912 PM EDT Tue Jun 22 2021

.SYNOPSIS...
Issued at 300 PM EDT Tue Jun 22 2021

There is a chance for rain showers late tonight into Wednesday
morning across northwest Indiana and southwest Michigan. Dry and
trending warmer otherwise through Thursday, with a wet pattern
setting up Friday into this weekend.

&&

.UPDATE...
Issued at 905 PM EDT Tue Jun 22 2021

Previous forecast appears to be in good shape and no major changes
planned at this time. Scattered showers and thunderstorms continue
this evening from central Iowa into west central Illinois at the
nose of a modest southwesterly low level jet. Low/mid level warm
advection will continue to shift eastward overnight into early
Wednesday as weak perturbations in northwest upper flow drop
across the western Great Lakes toward morning. Moisture transport
of significance will be mainly mid level with expected persistence
of some respectable low level dew point depressions through most
of the night. Previously forecast PoP evolution still appears
reasonable ramping up to mid range chance across the far west
after 10Z with a potential of additional showers developing to
northwest of ongoing IA/western IL convection in zone of strongest
mid level theta-e advection. Did consider increasing PoPs a bit
across the far west-northwest, but this could be a high coverage,
low QPF setup with amounts in the trace-few hundredths of an inch
type setup. Thus, will not deviate much from previous forecast
thinking at this time.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 300 PM EDT Tue Jun 22 2021

Upper level heights will be on the rise through Thursday as the
Great Lakes trough lifts out. The result will be temps warming back
closer to seasonal norms, with highs back into the mid 80s by
Thursday. A loosely organized warm front will lift through late
tonight into Wednesday morning in this transition to zonal flow on
the backside of sfc high pressure. More focused low-mid level theta-
e advection on the nose of a modest 30 kt LLJ will clip our
nw IN/sw MI zones with increasing clouds and chances for showers.
This pseudo warm front then lifts out by the afternoon with
clearing anticipated. The area will then become more firmly
entrenched in mild southwest flow into Wednesday night and
Thursday.

&&

.LONG TERM...(Thursday Night through Tuesday)
Issued at 300 PM EDT Tue Jun 22 2021

Ensemble and deterministic model guidance continues to point to an
active/wet pattern Friday into Saturday, possibly extending into
Sunday and early next week. Gulf moisture will spread northward in
advance of an upper trough amplifying into the Plains and Upper
Midwest, with several convectively enhanced shortwaves lifting
through. This will likely focus several episodes of rain/thunder
near a stalled frontal zone, with slow movement and precipitable
water values in excess of 2 inches hinting at the potential for
excessive rainfall. The upper trough likely cuts off to the west
into Sunday and early next week with lingering moist airmass and
frontal zone keeping periodic shower/storm chances in the
forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 758 PM EDT Tue Jun 22 2021

Surface ridge axis shifting across the Ohio Valley will result in
transition to light south winds overnight. Departure of this
ridge axis will allow the low/mid level warm/moist advection
across the Mid MS Valley to overspread the western Great Lakes
region overnight/early Wednesday. Bulk of moisture return will be
elevated in nature and westerly low level jet will be modest, but
do see some potential for showers to persist into NW Indiana
overnight into early Wednesday given thermal/moisture gradient
promoting some decent advective forcing. With low confidence will
just include VCSH mention at KSBN and will continue to omit any TS
mention with any elevated instability of note remaining much
closer to MS River. Southerly gradient to strengthen for Wednesday
with afternoon gusts to 15 to 20 knots and VFR conditions
persisting.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 2:34 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
234 PM EDT Tue Jun 22 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
234 PM EDT Tue Jun 22 2021 /134 PM CDT Tue Jun 22 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of rain and thunderstorms are expected Friday through
Sunday. Heavy rainfall is the primary hazard threat in this pattern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-231845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
234 PM EDT Tue Jun 22 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms with gusty winds at times from
Thursday night into Saturday night. The storms will pose a threat to
small craft.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.